Alert archive / Mississippi / Special Weather Statements in 2016

Special Weather Statement, NWS Jackson, MS

August 8, 2016Neshoba County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 8, 2016, 6:06 PM CDT for Neshoba County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2016, 6:06 PM CDT (23:06 UTC)
Expired
Aug 8, 2016, 6:45 PM CDT
In force
39 min
Issued by
NWS Jackson, MS

County Neshoba County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 102 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 358 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
358 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

290 
WWUS84 KJAN 082306
SPSJAN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
606 PM CDT MON AUG 8 2016
 
MSZ045-046-082345-
NESHOBA MS-KEMPER MS-
606 PM CDT MON AUG 8 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NESHOBA AND WEST
CENTRAL KEMPER COUNTIES UNTIL 645 PM CDT...

AT 606 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER FORESTDALE...OR 9 MILES SOUTHWEST OF PRESTON...MOVING SOUTHWEST
AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  NESHOBA...BETHSAIDA AND HOUSE AROUND 645 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE TUCKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3258 8895 3258 8913 3263 8919 3285 8892
      3280 8885
TIME...MOT...LOC 2306Z 037DEG 13KT 3277 8893 

$$

19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 8, 4:02 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Aug 8, 4:02 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
402 PM CDT MON AUG 8 2016

.Discussion...

.Tonight through Tuesday night...Rain chances will continue through
the period as an upper level low pressure system along the Florida
coast begins to wrap mid-level moisture over the ArkLaMiss. The best
chances for precip will be along and east of Interstate 55 where
there will be the best support from the upper low. Areas that stay
west of the rain tomorrow may have a chance to return to around 105
heat index values. Otherwise, increased cloudiness and precipitation
should limit peak heating in the east. Any showers and storms that
do develop through tomorrow will have the potential to produce
locally heavy rainfall. Slow storm motions and a nearly saturated
column will allow heavy downpours to persist over some areas.
/NF/27/

.Wednesday through Sunday...Models have come in a little cooler and
a little wetter for the long term as an upper level low will combine
with an abnormally moist airmass to result in multiple days of
decent rainfall potential. Model consensus suggests a PWAT near 2.30
inches. August typically has the highest PWATS of the year for our
region but a PWAT of 2.30 inches is close to the average daily
maximum each day this week. Models still differ on the location of
the upper level low Wednesday morning but consensus places it near
the MS/LA Gulf coast. The ECMWF is a little slower to weaken the low
but models move the low very little before it weakens Saturday.
Daytime heating will likely lead to a decent coverage of rain each
day with the heaviest expected across our southeast zones.
Model run accumulations suggest more than four inches possible
through Saturday over our southeast. A more westward position of the
low would bring a greater potential for very heavy rain to a larger
portion of our CWA. Although with such a moist air mass in place,
overnight low temperatures will continue above normal while
afternoon highs are expected to be at or below normal. By Sunday
morning mid level ridging and surface ridging will nosing west along
the Gulf coast states while a shortwave trough moves over the
central CONUS. This shortwave will shift east by Monday and leave
stranded a weak cold front that looks to stall north of our area.
Will still have a very moist air mass in place that will support
rain diurnally driven rain chances into the start of the work week.
/22/27/

&&

.AVIATION...Isolated showers and maybe a thunderstorm may impact
hbg/gtr/mei/jan/hks this afternoon. Added showers a little later at
hbg with some mvfr conditions. Will maintain vicinity activity for
the rest of the sites through 0z. Patchy fog is likely across the
area overnight, mainly causing brief mvfr conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       74  93  76  91 /  22  42  24  48
Meridian      75  92  76  92 /  32  64  33  62
Vicksburg     74  95  76  93 /  12  22  18  40
Hattiesburg   75  91  76  89 /  40  64  33  68
Natchez       74  93  76  90 /  17  36  22  57
Greenville    74  94  76  93 /   7  16  12  29
Greenwood     74  94  75  93 /   8  28  12  35

&&

.JAN Watches/Warnings/Advisories...
MS...None.
LA...None.
AR...None.
&&
Hazardous weather outlook, Aug 8, 2:47 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CDT MON AUG 8 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036-
040>042-047-092000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-
ISSAQUENA-SHARKEY-YAZOO-WARREN-
247 PM CDT MON AUG 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...TUESDAY

MAXIMUM HEAT INDEX VALUES NEAR 105 DEGREES ARE POSSIBLE FOR AREAS
NORTHWEST OF THE NATCHEZ TRACE CORRIDOR FROM MIDDAY THROUGH LATE
TUESDAY AFTERNOON.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

MAXIMUM HEAT INDEX VALUES NEAR 105 DEGREES ARE POSSIBLE FOR AREAS
ROUGHLY NORTHWEST OF THE NATCHEZ TRACE CORRIDOR FROM MIDDAY THROUGH
LATE AFTERNOON WEDNESDAY AND THURSDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

MSZ028>033-037>039-043>046-048>066-072>074-092000-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
247 PM CDT MON AUG 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
SOUTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

21

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 8, 4:38 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT MON AUG 8 2016

MSZ039-046-052-082230-
NOXUBEE MS-LAUDERDALE MS-KEMPER MS-
438 PM CDT MON AUG 8 2016

...THUNDERSTORMS PRODUCING TORRENTIAL RAIN WILL AFFECT
LAUDERDALE...KEMPER AND NOXUBEE COUNTIES UNTIL 530 PM CDT...

AT 434 PM CDT...METEOROLOGISTS WERE TRACKING THUNDERSTORMS PRODUCING
TORRENTIAL RAIN ALONG A LINE EXTENDING FROM NEAR DEERBROOK TO NEAR
OAK GROVE TO NEAR MARION. MOVEMENT WAS SOUTHWEST AT 5 MPH.

A QUICK ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE WITH THESE STORMS
IN JUST AN HOURS TIME.  THIS COULD RESULT IN THE PONDING OF WATER ON
AREAS ROADS...AS WELL AS IN LOW LYING AND POOR DRAINAGE AREA.

THESE THUNDERSTORMS WILL BE NEAR...
  PORTERVILLE...TOOMSUBA AND TAMOLA AROUND 440 PM CDT.
  MARION AROUND 505 PM CDT.
  MERIDIAN...MERIDIAN STATION...MACON...BLACKWATER...DALEVILLE...ZERO...
  NELLIEBURG AND PRISMATIC AROUND 530 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SCOOBA AND
SHUQUALAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3269 8839 3223 8848 3222 8891 3293 8891
      3293 8881 3329 8881 3329 8838
TIME...MOT...LOC 2134Z 057DEG 5KT 3326 8853 3265 8854 3242 8859

19
Special weather statement, Aug 8, 5:42 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
542 PM CDT MON AUG 8 2016

MSZ033-038-039-082330-
OKTIBBEHA MS-NOXUBEE MS-WINSTON MS-
542 PM CDT MON AUG 8 2016

...A STRONG THUNDERSTORM WILL AFFECT OKTIBBEHA...NORTHWESTERN NOXUBEE
AND NORTHEASTERN WINSTON COUNTIES UNTIL 630 PM CDT...

AT 541 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR STARKVILLE TO NEAR OKTOC. MOVEMENT
WAS SOUTHWEST AT 30 MPH.

WINDS AROUND 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  OKTOC AROUND 545 PM CDT.
  LONGVIEW AROUND 605 PM CDT.
  CRAIG SPRINGS AROUND 615 PM CDT.
  BETHEDEN AROUND 630 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3322 8867 3311 8892 3343 8906 3356 8881
      3356 8870
TIME...MOT...LOC 2241Z 033DEG 24KT 3353 8880 3330 8874

19
Special weather statement, Aug 8, 6:06 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
606 PM CDT MON AUG 8 2016

MSZ045-046-082345-
NESHOBA MS-KEMPER MS-
606 PM CDT MON AUG 8 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NESHOBA AND WEST
CENTRAL KEMPER COUNTIES UNTIL 645 PM CDT...

AT 606 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER FORESTDALE...OR 9 MILES SOUTHWEST OF PRESTON...MOVING SOUTHWEST
AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  NESHOBA...BETHSAIDA AND HOUSE AROUND 645 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE TUCKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3258 8895 3258 8913 3263 8919 3285 8892
      3280 8885
TIME...MOT...LOC 2306Z 037DEG 13KT 3277 8893

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:58 PM CDTFlash Flood WarningJANCarroll, Grenada3 hr
Aug 8, 4:38 PM CDTSpecial Weather StatementJANKemper, Lauderdale, Noxubee52 min
Aug 8, 5:42 PM CDTSpecial Weather StatementJANOktibbeha48 min
Aug 7, 7:59 PM CDTSpecial Weather StatementJANMorehouse, Richland, West Carroll61 min
Aug 7, 7:03 PM CDTSpecial Weather StatementJANAshley, Chicot57 min
Aug 7, 7:16 PM CDTSevere Thunderstorm WarningJANAshley, Chicot44 min

Nearby

Special Weather Statements in Mississippi, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.